Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

On indral for HBP. Passing through menopause and feeling uneasiness. Any suggestion?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4497 Questions
My wife age 51 is feeling un easiness .She is prescribed XXXXXXX cr 12.5 and Epitril 0.5 . She is having higher blood pressure ranging from 130/70 to 140/90. for that she is taking Indral . she is passing through Manopose period too.Can you Pls. guide me .Thanks
Posted Thu, 6 Dec 2012 in Women's Health
Answered by Dr. Anantharamakrishnan 1 hour later
Hi friend,
Welcome to Health Care Magic

The description is not detailed enough – but seem to suggest depression...
This can happen in some women in and around menopause.
That is probably the reason, her doctor has prescribed these medications –
Paricr (paroxetine - an anti-depressant) is generally given for depression.
Epitril (Clonazepam) is used for anxiety, some forms of seizures or sleep.

The blood pressure is borderline to a bit high.
Inderal (propranolol) helps in blood pressure, heart rate and anxiety - may need dose adjustment.

Pressure/uneasiness chest needs an ECG (ElectroCardioGram). If the resting ECG is normal, she needs a TMT (Treadmill Test – exercise ECG). The description of pain is not typical – yet TMT is necessary to rule out – that will show ischemia, if any. In this circumstance, it is better than ECHOcardiography – which is good for function, valves and wall motion. They have different indications and interpretations.

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: On indral for HBP. Passing through menopause and feeling uneasiness. Any suggestion? 1 hour later
Dear Dr.Anantharamakrishanah,

Thank you very much for reply. She has been on Aten D tablet for 10 years for high blood pressure but for dose readjustment Inderal is started a month ago. About TMT test is carried out and at last her blood pressure reached to 180 at 9th Minute . She remembers old things happned in Life. Actually she is preaching also and involved in holy "Satsang" from last 15 years. ECG and ECO tests are normal.

She is too sensative and even smaalest thing can hurt her and I can see tear in her eyes. She complains about head empty and chest pain. My worry is that when Sugar level , TMT, ECG and ECO tests are normal then why she is having trouble. Due care is taken by my self ,Son and daughter in law to keep her mood good so that she does not have pain in chest which gets digonised as gastroic. Her food is also limited. When at night she eats rice the issue is more. With flour chapati is better. The medicines are started from today XXXXXXX CR 12.5 and EPIITRIAL 0.5 .

Pls. guide us about this after the detail about her,


Answered by Dr. Anantharamakrishnan 2 hours later

     The present problem seems most likely Psycho-Somatic – Patient is truly symptomatic; Examination and Investigations are normal. The difficulty for he patient is to get herself convinced. The difficulty for the doctor is to pick up any new physical problem, amidst these symptoms.

     Happy to see that her TMT was normal... Blood pressure and heart rate must go up with exercise [if only, it does not rise, disease is to be considered.]

     ATEN-D is Atenolol and Indapamide. Indapamide is a diuretic and atenolol is a beta-blocker. Inderal belongs to the same general class as Aten – and substituting it may not bring significant change...Probably Indapamide was stopped due to low potassium or sodium – and hence the change?
     If stomach is suspected, it is easy to investigate – endoscopy will show. These symptoms could be due to IBS (Irritable Bowel Syndrome) - a part of the Psycho-Somatic picture. A good family support is essential – and this she seems to have in abundance. Keeping busy physically most of the time may divert the attention from mind. A change from routine – like beach, park, cinema, eating out, short trips – may all help.

Time is needed for the medicines to act – especially anti-depressants need more than a week to show some effect.

All the best
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor